Alert archive / Florida / Small Craft Advisories in 2012
Small Craft Advisory 6, NWS Tallahassee, FL
NWS Tallahassee, FL issued this small craft advisory at Jan 27, 2012, 10:32 AM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2012, 10:32 AM EST (15:32 UTC)
- Expired
- Jan 27, 2012, 4:00 PM EST
- In force
- 5 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted, in the capitals the NWS used until 2016.
125 WHUS72 KTAE 271532 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 1032 AM EST FRI JAN 27 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... .THE SMALL CRAFT ADVISORY HAS BEEN EXTENDED INTO THIS AFTERNOON MAINLY DUE TO SEAS. WINDS WILL GRADUALLY DROP BELOW HEADLINE CRITERIA TONIGHT AND REMAIN LOW THROUGH SATURDAY. WINDS AND SEAS WILL ELEVATE TO CAUTIONARY LEVELS SATURDAY NIGHT AFTER THE PASSAGE OF A DRY COLD FRONT. GMZ730-750-755-765-770-775-272100- /O.NEW.KTAE.SC.Y.0006.120127T1532Z-120127T2100Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 1032 AM EST FRI JAN 27 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * WINDS: WEST 20 TO 25 KNOTS WITH GUSTS TO NEARLY 30 KNOTS. * WAVES: FROM 4 TO 6 FEET NEARSHORE TO 7 TO 8 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BARRY
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 27, 8:58 AM EST, 1 hour 34 minutes earlier.
Area forecast discussion, Jan 27, 8:58 AM EST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
858 AM EST Fri Jan 27 2012
.SYNOPSIS...Looking at the long wave pattern this morning, we see a
broad trough dominating most of N. America with a ridge off the east
coast and another off the west coast. A strong short wave is pushing
across the forecast area with DNVA overspreading the area from west
to east. The associated cold front is now east of the area and it
has taken all of the rainfall with it. There is a fair amount of
post-frontal cloudiness. However, will exit east by this afternoon.
High pressure is centered over LA. There is a decent pressure
gradient across the area between this high and the front which
should result in breezy conditions today.
&&
.NEAR TERM (TODAY)...The surface high will shift east to AL by this
evening. A much drier air mass will continue to advect into the
area, which should help supply abundant sunshine by this afternoon.
The main focus, therefore, was on temperature trends. Despite some
cooler air in place behind this cold front (00z 850mb temps +2C to
+4C from SHV/LZK to JAN), there is expected to be some modification
of this air mass during the day today with sunshine and the narrow
nature of the colder pocket of low-level air. Therefore, high
temperatures were kept in the warmer half of the guidance envelope
(66-70F), which is in good agreement with surrounding WFOs.
&&
.MARINE (TODAY THROUGH THURSDAY)...
The Small Craft Advisory will need to be extended into the
afternoon. At 13z, the Panama City buoy was reporting winds near
20 knots along with 8 foot seas and the C Tower was reporting
sustained winds at 23 knots. Winds will gradually drop below
headline criteria tonight and remain low through Saturday. Winds and
seas will elevate to cautionary levels Saturday night after the
passage of a dry cold front.
&&
.AVIATION (THROUGH 12Z SATURDAY)...
VFR conditions now prevail at all terminals with gusty northwest
winds being the main issue for today. Winds will drop off quickly
this evening with VFR conditions overnight.
&&
.FIRE WEATHER...A much drier airmass will move into the region today
in the wake of a cold front. Humidity values will drop into the 30s
today, but stay above critical levels. Humidity values will drop
into the upper 20s and lower 30s Saturday afternoon. However, with
the recent rain, ERC values are expected to remain below thresholds,
and no fire weather headlines are needed.
&&
.HYDROLOGY...As anticipated, storm total rainfall from the recent
frontal system was not enough to cause concerns on area rivers. The
Apalachicola Rover at Blountstown is forecast to crest at 1.6 ft
below flood stage around midnight.
&&
.PREV DISCUSSION (630 AM EST Fri Jan 27 2012)...
SHORT TERM [Tonight through Sunday]...
The surface weather pattern will become quite benign with a surface
high slowly shifting east from the southern Plains to the central
Gulf coast over the course of the weekend. Lows for tonight were
nudged up slightly. With 850mb temperatures likely to be +12C to
+14C and 925mb temperatures around +8C, it doesn't seem likely that
we would be able to get much colder than the upper 30s. After
similar highs to today on Saturday, a secondary cold front will
arrive from the northwest, although it should be losing its
character as the corresponding cyclone lifts quickly east through
the Great Lakes. The strongest, and deepest, cold air advection is
likely to be north of our area. However, the front should be
sufficient to knock temperatures down a few degrees for Saturday
Night into Sunday as the center of the high pulls closer.
LONG TERM [Sunday Night through next Friday]...Model guidance is in
reasonable agreement through the first half of the extended period.
Zonal flow will be in place across the southern tier of states as
shortwave trough exits New England. At the surface, high pressure
will begin the period over the lower Mississippi Valley and slide
east to the Mid-Atlantic coast by Tuesday afternoon. The surface
high will be in a good position for radiational cooling
Sunday/Monday nights, with light freezes possible for portions of
the area. High temperatures are forecast to remain in the 60s for
Monday and Tuesday. Return flow will kick by Wednesday with
temperatures rising back into the 70s.
Guidance begins to diverge by later on Wednesday with both the
evolution of ridging along the west coast, as well as the
speed/strength of downstream shortwaves. 00Z GFS is strongest with
the west coast ridging and subsequent amplification of the
downstream shortwave. This setup leads to the development of low
pressure along the northern Gulf coast by Thursday morning, and a
wet period for the forecast area from late Wednesday to late
Thursday. A colder airmass would follow this system for Friday. 12Z
ECMWF is much less amplified with the overall pattern with much
lower rain chances for the Wednesday/Thursday period and warmer
temperatures for Friday. 00Z ECMWF has shifted a towards the GFS,
and will lean that direction for this forecast package as well.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 68 39 69 40 66 / 10 0 0 0 0
Panama City 66 46 68 45 64 / 0 0 0 0 0
Dothan 63 39 66 36 62 / 0 0 0 0 0
Albany 66 39 67 36 63 / 10 0 0 0 0
Valdosta 68 40 68 39 64 / 20 0 0 10 0
Cross City 72 40 71 43 68 / 30 0 0 0 0
Apalachicola 66 46 67 46 64 / 0 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.
GA...None.
FL...None.
GM...Small Craft Advisory until 10 AM EST this morning for all
legs of the coastal waters.
&&
Aviation/Fire Weather...Camp
Marine...Barry/Lamers
Previous Discussions...Lamers/Camp
Near Term...Lamers/Wool
Rest of Discussion...WoolHazardous weather outlook, Jan 27, 3:31 AM EST, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 331 AM EST FRI JAN 27 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-281030- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 331 AM EST FRI JAN 27 2012 /231 AM CST FRI JAN 27 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A LIGHT FREEZE MAY BE POSSIBLE IN SOME OUTLYING AREAS ON SUNDAY NIGHT. THE NEXT RAIN CHANCES WILL ARRIVE STARTING WEDNESDAY. THUNDERSTORMS MAY BE POSSIBLE ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. GMZ730-750-755-765-770-775-281030- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 331 AM EST FRI JAN 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ADJACENT COASTAL WATERS OF THE FLORIDA BIG BEND AND PANHANDLE. .DAY ONE...TODAY AND TONIGHT... STRONG WEST WINDS WILL PERSIST THROUGH MID MORNING BEFORE QUICKLY SUBSIDING AS HIGH PRESSURE BUILDS INTO THE EASTERN GULF OF MEXICO IN THE WAKE OF A COLD FRONT. THROUGH MID MORNING...WINDS WILL LIKELY BE IN THE 20 TO 25 KNOT RANGE WITH SEAS OFFSHORE AS HIGH AS 7 TO 8 FEET. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ELEVATED WINDS AND SEAS ARE EXPECTED OVER THE COASTAL WATERS FROM SATURDAY NIGHT INTO EARLY NEXT WEEK. THE WINDS AND SEAS ARE EXPECTED TO MOSTLY BE AT OR NEAR CAUTIONARY HEADLINE LEVELS. THUNDERSTORMS MAY BE POSSIBLE THURSDAY OVER THE COASTAL WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 08-LAMERS
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 7:09 PM EST | Special Marine Warning | TAE | 2 hr | |
| Jan 26, 7:26 PM EST | Severe Thunderstorm Warning | TAE | Leon | 34 min |
| Jan 26, 7:28 PM EST | Tornado Warning | TAE | Leon | 22 min |
| Jan 26, 9:09 PM EST | Special Marine Warning | TAE | 111 min |
Nearby
Small Craft Advisories in Florida, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.